Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 4, 2007, 2:46 PM MST for Maricopa County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2007, 2:46 PM MST (21:46 UTC)
- Expired
- Sep 4, 2007, 3:15 PM MST
- In force
- 29 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 126 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3610 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 042147 SVRPSR AZC013-042245- /O.NEW.KPSR.SV.W.0041.070904T2146Z-070904T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 246 PM MST TUE SEP 4 2007 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF GILA BEND... * UNTIL 345 PM MST * AT 242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF GILA BEND...AND MOVING NORTHWEST AT 10 MPH. THE STORM WILL CROSS OVER HIGHWAY 85. PERSONS TRAVELING IN THE AREA SHOULD BE PREPARED FOR BLOWING DUST AND POSSIBLE REDUCTIONS IN VISIBILITY. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3293 11320 3315 11297 3291 11257 3269 11279 TIME...MOT...LOC 2146Z 129DEG 11KT 3284 11281 $$ LW
1 follow-up statement
000 WWUS55 KPSR 042215 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 313 PM MST TUE SEP 4 2007 AZC013-042223- /O.CAN.KPSR.SV.W.0041.000000T0000Z-070904T2245Z/ MARICOPA AZ- 313 PM MST TUE SEP 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MARICOPA COUNTY IS CANCELLED... THE SEVERE THUNDERSTORMS SOUTH OF GILA BEND HAVE DECREASED IN INTENSITY AND ARE NO LONGER CONSIDERED DANGEROUS. HOWEVER...PERSONS TRAVELING IN THE AREA...ALONG INTERSTATE 8 AND HIGHWAY 85... SHOULD CONTINUE TO TAKE CAUTION AS HEAVY RAINFALL OVER THE AREA MAY HAVE LEAD TO AREAS OF PONDED WATER ON THE ROADWAYS. LAT...LON 3293 11320 3315 11297 3291 11257 3269 11279 TIME...MOT...LOC 2213Z 129DEG 11KT 3289 11289 $$ LW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:10 PM MST, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 4, 1:10 PM MST, 1 hour 36 minutes before
AZZ020>028-CAZ030>033-050000- AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 110 PM MST TUE SEP 4 2007 .SYNOPSIS... HIGH PRESSURE ALOFT WILL CONTINUE TO WEAKEN TODAY AS A STRONG PACIFIC LOW PRESSURE SYSTEM MOVES INTO THE NORTHWEST UNITED STATES. DRY CONDITIONS WILL CONTINUE OVER THE LOWER DESERT...WITH ONLY A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS OVER THE HIGHER TERRAIN. TROPICAL STORM HENRIETTE WILL MOVE NORTH THROUGH THE CENTRAL GULF OF CALIFORNIA WEDNESDAY...THEN WEAKEN AS IT MOVES OVER SONORA MEXICO THURSDAY...AND OVER FAR SOUTHEAST ARIZONA THURSDAY NIGHT INTO EARLY FRIDAY. AS THIS OCCURS...MOISTURE WILL BE ON THE INCREASE...WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY OVER SOUTH-CENTRAL ARIZONA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...WITH A SLIGHT CHANCE ON FRIDAY. DRIER AND WARMER WEATHER WILL RETURN TO THE REGION SATURDAY THROUGH MONDAY. && .SHORT TERM... TODAY THROUGH THURSDAY... MAJOR FORECAST CHALLENGE CENTERS ON DEGREE OF MOIST ADVECTION AND PRECIP CHANCES WEDNESDAY AND THURSDAY AS WEAKENING HENRIETTE APPROACHES THE FORECAST AREA. RIDGE OF HIGH PRESSURE AT 500 MB LEVEL EXTENDS FROM SE CALIFORNIA ACROSS FAR NORTHWEST ARIZONA TO SOUTHEAST UTAH THIS MORNING. 24 HR 500 MB HEIGHTS WERE DOWN 20 M ACROSS AZ THIS MORNING...WITH MUCH MORE SIGNIFICANT HEIGHT FALLS OFF TO OUR NORTHWEST AS STRONG UPPER LOW AND ASSOCIATED TROUGH MOVE ACROSS THE NORTHWEST UNITED STATES. DEEP-LAYERED NORTHEAST FLOW PERSISTS IN THE 600-250 MB LAYER...AND 850-500 MB LAPSE RATE HAS INCREASED BY A COUPLE DEGREES C SINCE YESTERDAY OVER PHOENIX...AND EVEN MORESO OVER TUCSON...AND... COMBINED WITH WEAKENING RIDGE...SUPPORT A BETTER CHANCE FOR A FEW STORMS TO AFFECT THE LOWER DESERT THIS EVENING. HOWEVER...MOISTURE IS STILL PALTRY...WITH 1000-700 MB MEAN MIXING RATIO ONLY 5 G/KG VIA PHOENIX AND TUCSON SOUNDINGS...AND 850 MB DEW POINT WAS ONLY 2-3 C ON PHX/TUS SOUNDINGS. YUMA SOUNDING WAS MUCH MORE MOIST BELOW 750 MB LEVEL...WITH 7 G/KG 1000-700 MB MEAN MIXING RATIO AND 850 MB DEW POINT OF 9 C...AND THE MOST MOIST AIR EXISTED IN THE LOWER 4KFT WHERE A MOISTURE SEEP WAS OCCURRING IAW 15-20 KNOT SSE FLOW PER KYUX VWP. SFC DEW POINTS WERE RUNNING 14-20 DEGREES HIGHER THAN YESTERDAY AT THIS TIME (9 AM) AT IPL-YUM-BLH. UPDATED ZONES EARLIER THIS MORNING TO NOTE MORE HUMID CONDITIONS OUT WEST...ESPECIALLY OVER AND WEST OF LOWER COLORADO RIVER...AND TRIMMED A DEGREE OR TWO OFF FORECAST HIGHS...THOUGH APPARENT TEMP WILL MAKE IT FEEL MORE UNCOMFORTABLE TODAY AND YESTERDAY. ALL THINGS CONSIDERED...ANOTHER HOT DAY ON TAP...WITH MAX TEMPS JUST A TAD BELOW HEAT ADVISORY THRESHOLD. FROM PREVIOUS DISCUSSION (WITH ONLY A FEW CHANGES)... MOST OF THE MODELS...INCLUDING GFS AND NAM...ARE COMING INTO PRETTY GOOD AGREEMENT REGARDING THE SCENARIO AROUND HURRICANE HENRIETTE... AND SHE CAN BE CLEARLY SEEN ON IR IMAGERY JUST SOUTHEAST OF THE SRN TIP OF BAJA CA. HURRICANE CENTER TRACK OF HENRIETTE IS SIMILAR TO MODEL PROJECTIONS...WHICH WEAKEN THE STORM AND MOVE IT INTO THE CENTRAL GULF OF CA BY WED AFTERNOON...WITH THE WEAKENING CIRCULATION CENTER MOVING NEWD ACROSS SONORA MEXICO ON THURSDAY. IT APPEARS THAT SERN AZ WILL SEE THE BRUNT OF THE PRECIPITATION ASSOCIATED WITH HENRIETTE. CURRENT FORECASTS KEEP MOST SIGNIFICANT POPS AND CLOUDINESS FOCUSED OVER OUR ERN CWA...MAINLY MARICOPA COUNTY EASTWARD. CLOUDS AND POPS WILL BE UPRAMPING STEADILY OVER OUR ERN CWA WEDNESDAY INTO THURSDAY...WITH OUR BEST CHANCES FOR SIGNIFICANT RAIN THURSDAY AFTERNOON AND EVENING. AS THE MOISTURE INCREASES... TEMPERATURES WILL DROP OFF NICELY AND WE SHOULD SEE HIGHS LOWER INTO THE UPPER 90S BY THURSDAY...AT LEAST OVER THE SOUTH-CENTRAL DESERTS. LESS CLOUDINESS AND WEATHER IS EXPECTED OVER THE FAR WESTERN DESERTS AND SERN CA AND...AS SUCH...HIGHS WILL STAY IN THE LOWER RANGE OF THE TRIPLE DIGITS. && .LONG TERM... THURSDAY NIGHT THROUGH MONDAY... FROM PREVIOUS DISCUSSION...PREDICTED REMNANT CIRCULATION FROM DYING TROPICAL STORM HENRIETTE WILL CONTINUE TO MOVE ACROSS SOUTHEAST AZ...AND PARTS OF SOUTH CENTRAL AZ THURSDAY NIGHT AND FRIDAY... WITH POTENTIAL FOR HEAVY RAIN. THE HURRICANE CENTERS FORECAST TRACK OF REMNANT HENRIETTE GETS SHIFTED TO THE EAST WITH EACH UPDATE. THEREFORE...THE BEST COURSE OF ACTION IS TO CONTINUE THE INCREASING CHANCE FOR SHOWERS AND POSSIBLE THUNDERSTORMS THURSDAY NIGHT...THEN START TO DECREASE THE POPS AND CLOUDS FROM THE WEST FRIDAY EVENING AS THE REMNANTS OF HENRIETTE MOVE EAST OF OUR AREA. CONTINUED DRYING IS ON TAP SATURDAY INTO EARLY NEXT WEEK AS A WESTERLY FLOW ALOFT MOVES INTO ARIZONA. AS SUCH POPS WILL DROP OFF QUITE A BIT...AND HIGH TEMPERATURES WILL RISE...ESPECIALLY OVER THE WESTERN ZONES. BY SUNDAY EVENING THE ONLY MENTION OF PRECIPITATION WILL BE A VERY SLIGHT CHANCE FOR THUNDERSTORMS IN ZONE 24. && .AVIATION... SEPTEMBER 4 2010 UTC (SEPTEMBER 4 1310 MST) LOW TO MID LEVEL MOISTURE INCREASE FROM THE SOUTH THIS PAST 24 HOURS HAS LEAD TO INCREASING INSTABILITY OVER THE SOUTH-CENTRAL DESERTS. ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTHWEST MARICOPA COUNTY (40-50NM SW OF KPHX) THROUGH 0000 UTC...WITH A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING CLOSER TO THE KPHX/KIWA AIRFIELDS AFTER 0100 UTC. AS A MATTER OF FACT...GIVEN THE LOW LEVEL INCREASE FROM SOUTHEAST CALIFORNIA TO SOUTHERN GILA COUNTY (ACROSS OUR ENTIRE FORECAST AREA)...WE CANNOT RULE OUT THE SLIGHT CHANCE FOR THUNDERSTORMS AT ANY OF THE FIVE TAF SITES. AT THIS TIME... CONFIDENCE REMAINS LOW FOR DIRECT AIRFIELD IMPACT...SO WILL GO WITH CB IN THE TAFS. WILL MONITOR CLOSELY AS AFTERNOON WEARS ON...AND AMEND TAFS AS NECESSARY. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SEPTEMBER 4 1130 UTC (SEPTEMBER 4 0430 MST) QUITE A BIT OF UNCERTAINTY IN THE FORECAST LATE WEDNESDAY THROUGH FRIDAY DUE TO POSSIBLE IMPACTS FROM THE REMNANTS OF A TROPICAL SYSTEM. AT THIS TIME...IT APPEARS THAT CLOUD COVER...RH VALUES...AND PRECIPITATION CHANCES WILL BEGIN TO INCREASE ACROSS THE EASTERN HALF OF THE FORECAST AREA /MARICOPA COUNTY EAST/ LATE WEDNESDAY... AND REMAIN ELEVATED THROUGH FRIDAY...BUT THE BULK OF THE RAINFALL IS EXPECTED TO IMPACT THE SOUTHEAST CORNER OF AZ. THE SYSTEM SHOULD BE MOVING OFF TO THE EAST BY LATE FRIDAY. WEAK HIGH PRESSURE WILL BUILD BACK OVER THE REGION OVER THE WEEKEND...RESULTING IN DECREASING RH VALUES AND SLOWLY INCREASING TEMPERATURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...DG/CB LONG TERM...CB/DG AVIATION...WANEK FIRE WX...INIGUEZ
Hazardous weather outlook, Sep 4, 6:34 AM MST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 634 AM MST TUE SEP 4 2007 AZZ022-023-027-028-050100- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 634 AM MST TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH THE PRIMARY HAZARD BEING GUSTY WINDS TO OVER 40 MPH AS WELL AS BLOWING DUST AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN INFLUX OF TROPICAL MOISTURE FROM THE SOUTH WILL LEAD TO AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS LATER WEDNESDAY THROUGH EARLY FRIDAY. LOCALLY HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE WITH THE THUNDERSTORMS...AS WELL AS SOME BLOWING DUST AND GUSTY WINDS TO 40 MPH. THE AIRMASS WILL START DRYING FROM THE WEST FRIDAY EVENING...WITH A SIGNIFICANT DRYING TREND EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-050100- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 634 AM MST TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...WITH THE PRIMARY HAZARD BEING LOCALLY HEAVY RAINFALL AND GUSTY WINDS TO AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING TROPICAL MOISTURE FROM THE SOUTH WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS BEGINNING WEDNESDAY EVENING AND CONTINUING THROUGH ABOUT FRIDAY. LOCALLY HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE WITH STRONGER STORMS...AND THERE ALSO COULD BE GUSTY WINDS TO 40 MPH AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. CHANCES FOR THUNDERSTORMS WILL DECREASE THROUGHOUT THE WEEKEND AS DRIER AIR BEGINS TO MOVE IN FROM THE WEST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-050100- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 634 AM MST TUE SEP 4 2007 /634 AM PDT TUE SEP 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...WITH THE PRIMARY HAZARD BEING GUSTY WINDS TO OVER 45 MPH...AS WELL AS LOWERED VISIBILITY IN BLOWING DUST OR SAND. BRIEF HEAVY RAIN IS ALSO POSSIBLE WITH STRONGER STORMS. STORMS ARE EXPECTED TO BE VERY ISOLATED SHOULD THEY DEVELOP AT ALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IN INCREASE IN TROPICAL MOISTURE FROM THE SOUTH WILL LEAD TO INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS...BEGINNING WEDNESDAY AFTERNOON AND CONTINUING THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN IS POSSIBLE WITH STRONGER STORMS...AS WELL AS GUSTY WINDS TO OVER 40 MPH AND LOW VISIBILITY IN BLOWING DUST. CHANCES FOR STORMS SHOULD GENERALLY BE LESS THAN 30 PERCENT...WITH THE BEST THREAT BEING THE AREA EAST OF THE LOWER COLORADO RIVER VALLEY. A DRYING TREND WILL BEGIN FROM THE WEST FRIDAY AFTERNOON...LEADING TO FEW IF ANY THUNDERSTORMS FROM SATURDAY AFTERNOON INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CB
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.